Core Content edited by Daniel Lugassy, MD

Post

A Call to Use and Infuse High Dose Insulin! – Hyperinsulinemia Euglycemia Therapy (HIET) for Beta Blocker and Calcium Channel Blocker Toxicity

Practice Updates Tags: , , Jenny Beck-Esmay, MD Leave a Comment

A 45-year-old male is brought into your resuscitation bay by EMS. He was found down, with empty prescription bottles for metoprolol, amlodipine and verapamil on his person. His heart rate is in the 30s and his blood pressure is 80s/40s. He is unresponsive but has palpable pulses. You intubate the patient, start IV fluids and give glucagon and calcium for the presumed beta-blocker and calcium-channel blocker overdose.
Read More

Core

Hyperinsulinemia Euglycemia Therapy (HIET) for Beta Blocker and Calcium Channel Blocker Toxicity

Filed Under: Tags: , , , Leave a Comment

Cardiogenic shock from beta blocker/calcium channel blocker overdose can be difficult to treat. HIET is a life-saving treatment modality.
Read More

Daniel Lugassy, MD

Daniel Lugassy, MD

Associate Editor - Toxicology